Thyroid Q and A or Running Hot and Cold

12

Symptoms (Read 833 times)


Driver, Runner, Bestie

    Does anyone ever get a super tight and crampy kinda stomache within about an hour of taking daily thyroid meds? This is a new side-effect from either my synthroid or from my iron supplements. I am just not sure which one. Its pretty painful, a constant tightness.
      That would be from the iron supplement, Kate. Try a different one. For example, iron glycinate is "stomach friendly."

      Use your momentum...keep going.  You know you can make it.

        New symptom: nausea

        Is this related?

        I've been taking 112 mcg Synthroid and just had a TSH test result of .36 and doctor sent me a note saying "no change in dose if you feel fine." I don't think I feel fine.  Nausea comes and goes for weeks now, along with infrequent bouts of palpitations, and I have trouble falling asleep (very unusual for me) - but my running is going great. Before that I was on 100 mcg,  felt tired and my running suffered, but I slept good and had NO palpitations.  Seems like some time ago in this group, there was talk about mixing doses or skipping days or something to fine tune things, but I can't find it now. Is there a way to get in the middle of 112 and 100?   I have tried phoning the doctor's office today, but they are closed. 

        Use your momentum...keep going.  You know you can make it.

          The way to mix doses is take x number of one dose and x number of the other dose - best way is to alternate them.

          I've been on mixed doses multiple times. You might want to try Mon-Wed-Fri-Sun on 112 and Tues-Thurs-Sat on 100. It's still a trial an error kind of thing - but trust me, your doc won't object to you taking less!

          When I'm splitting doses, I use a 7 day pill holder, and load it up each week, that way I don't have to worry that I've taken the right dose that day.

          Good luck!

          MTA: I don't have any experience re: nausea as a thyroid symptom, although I do get nauseous and have palpitations with hot flashes.

          Life is not measured by the number of breaths we take, but by the number of moments that take our breath away...(unkown)




          Go With The Flow
          Thyroid Support Group

            Thanks for the input - valuable as always. You could be onto something in terms of the hot flash issue, which I overlooked. Last night I got queasy first, then my face was burning up, then my heart started pounding. Today on my break, I got queasy first, then my heart started pounding...can't recall if my face heated up though. I thought I had the estrogen timing worked out, but maybe I need to adjust that.  It's probably a combination of the estrogen and Synthroid dosages not being exactly right yet. I feel like I'm repeating myself here since I think this is what was happening with me the last time I wrote.  Well the intervening time has been pretty good until now. I heard back from my doctor's office tonight and was advised to take one-half tablet one day per week and full dose the other six days. We'll see how it goes.  Thanks for being there for me.

            Use your momentum...keep going.  You know you can make it.

              Your welcome, and please let me know how that dosing works out for you - it certainly simplifies keeping track of the right dose!

              Life is not measured by the number of breaths we take, but by the number of moments that take our breath away...(unkown)




              Go With The Flow
              Thyroid Support Group

              12